MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P12.5-80A275
Medical Device Problem Codes Break (1069); Unintended System Motion (1430)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned to the manufacturer and the device evaluation findings are not yet available.No x-rays or ultrasound images provided to confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received indicating that the patient was positioned on the side of the tub when they attempted to stand and experienced an audible pop, accompanied by a sensation of structural compromise.Subsequent x-ray imaging suggested the presence of a fractured crown.Over the following weeks, the patient¿s nail exhibited progressive shortening.To address this, the patient utilized the electronic remote controller (erc) to restore the appropriate length.Ultimately, a revision procedure was performed to replace the existing nail with a static nail.Postoperatively, the patient was admitted to the intensive care unit (icu) for overnight observation due to atrial fibrillation (afib) precipitated by the surgical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation revealed that a precice retrograde femur, straight 80mm x 275mm (lot 4060501aaa), lost distraction after a patient was getting out of a bathtub and stood on the treated limb.The patient felt and heard a pop, and over the course of a few weeks, the patient's nail shortened and x-ray showed a broken crown.The patient underwent a surgery to remove the affected nail and implant a static nail.The patient spent the night in the icu due to atrial fibrillation brought on by the surgery.The nail was received by globus medical for evaluation.The nail was received in a distracted state with the crown component detached from the proximal portion of the nail.X-rays were taken and showed no damage or issues with any of the internal components other than the missing crown.Functional testing was not performed as the lack of a crown would not have allowed the distraction rod to distract and it would instead spin in the housing tube.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all of the required inspections before shipment.Production x-rays were reviewed with no issues or discrepancies found.Because the starting and ending lengths of the nail prior to and after the event are unknown, it cannot be confirmed that the nail lost distraction.However, due to the broken crown component, the event of a broken nail can be confirmed with the cause of the patient exceeding the weight bearing limits found in the product's ifu.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21459934
Report Number3006179046-2025-00104
Device Sequence Number7781717
Product Code HSB
UDI-Device Identifier00812258020156
UDI-Public00812258020156
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80A275
Device Lot Number4060501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale